MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual, dimensional and functional inspections were performed on the returned device.The resistance with the guide wire was confirmed.The failure to advance could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The bmw guide wire referenced is filed under separate a medwatch report.
 
Event or Problem Description
It was reported that the patient underwent a coronary stenting procedure to treat a target lesion in the moderately calcified and mildly tortuous mid right coronary artery.The xience alpine stent delivery system was advanced over the balance middleweight (bmw) guide wire.The stent delivery system (sds) was unable to cross to the target lesion and an attempt was made to remove the device; however, during removal, resistance was noted between the sds and the guide wire.The physician tried to remove the sds, but the guide wire separated in the patient anatomy.The separated guide wire segment remained contained in the stent delivery system and the devices were removed as a single unit.All segments of the guide wire were removed from the patient anatomy.No portion of the guide wire remained in the patient anatomy.A second guide wire and xience alpine sds were used to complete the procedure.There was no adverse patient effect and no clinically significant delay.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6330866
Report Number2024168-2017-01190
Device Sequence Number19211986
Product Code NIQ
UDI-Device Identifier08717648199622
UDI-Public(01)08717648199622(17)191130(10)6111941
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number1125400-18
Device Lot Number6111941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: BMW HYDRO